Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

itchy skin on vulva

Hi, I am a 21 year old female, and I've noticed some changes in the skin around my vagina. I am currently serving a tour in Iraq, and there are NO gynocologists on my base. We do have medical clinics, which ive visited. I told the army doctors my problems, and they give me creams [which ill explain later,] but my problem hasnt gone away yet.

MY SYMPTOMS:
This all started after I changed my shaving routine down there. I went from shaving every once and a while, to shaving every SINGLE day from mid-july to end of august. I started noticing raised bumps on the skin of my vulva, as well as a milky discharge that came up between my lips at times. it went on like this until I got my period. The thing is, i got a fever the day before my period, and i felt horribly sick. The day after i started my period is when i noticed a papercut looking cut, small, above the top of where the lips start to seperate.

After this, the bumps started getting worse, and itching more. Then, they sortof went a way for a couple weeks. Now, in the beggining of Sept, i noticed that i started to itch again, and this time, i would get weird plaques of skin and my skin was really dry and flakey. This went on, until a couple days ago, when I started my period again. Well, now i shaved again, and i have HORRIBLE itchy red bumps. they itch so bad, it disrupts my daily life. ALSO, i have little white looking zits too, scattered. they are around the red bumpy areas, but they are NOT in or on a hair follicle.

a little side note: i stopped shaving after the end of august [thats when i stopped physically seeing my boyfriend, because he went back home to the states.] i felt if i stopped shaving, the itchyness would go away. it actually made it worse. So now, its end of septemeber, my hair started growing back , so i shaved again, and now its horrible itchyness.

WHAT I WAS PERSCRIBED:
The doctors i visited could not examine me, because its unsanitary here on base, and we do not have an approved gynocologist. At first, i thought this was a yeast infection problem, so they gave me this one single pill, i forgot the name of it. My problems didnt go away, so i visited again, and was given Diphenhist Cream with Zinc Acetate. Ive been using that everyday, and at first, it helped the itching stop. but now, the itching came back and feels worse after I shaved.

MY FUTURE:
I am unable to visit a doctor until i go home [1 month] but until that time, i just DONT know what to do. It itches sooooo bad. I dont want to itch it to make it worse and get scratches, but itching it makes it feel better sometime. I have looked up symptoms for all of this, and it all leads to any thing and everyhting under the sun, to include herpes, psoriasis, yeast infections and folliticus [infected hair follicles]. Thats what one of the doctors said it probably was, folliticus. [however its spelled.]

My boyfriend [who i met out here] will be waiting for me when i come home, and of course, we're going to be sexually active. We prefer to use no condom. I dont want to go home and have sex with him if i have some sort of disease.

I dont think i have an std, but at this point, i have no idea what i have. i just know that I have bumps, red bumps, itchyness, white zits, and peeling, flakey skin. sometimes, it almost looks like a sun burn.

i just want this to go away :( also, it doesnt help that i have to wear my uniform ALL THE TIME, and i dont get much air circulation through that, and its like, 110 degrees everyday.

I figured this came about because i went from only shaving a little, to shaving EVERYDAY [when i was sexually active with my boyfirend while he was here] to not shaving again [when he left.]

i just dont know whats wrong with me. could someone please give me advice until i can visit a professional and get a pap once i get home?
1 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
From the symptoms one important possibility is of eczema skin and the bumps can be due to folliculitis. Eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate symptoms a weak steroid may be used whilst more severe cases require a higher-potency steroid. Use good quality moisturizers to prevent moisture loss from the skin. For folliculitis, Apply some topical antiseptics and warm compresses. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove. Topical antibiotics such as Neosporin or Bactroban are also useful.

If still the symptoms do not improve then please get a clinical examination done by a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions